Alert archive / California / Wind Advisories in 2011

Wind Advisory 15, NWS Sacramento, CA

March 22, 2011

NWS Sacramento, CA issued this wind advisory at Mar 22, 2011, 3:25 AM PDT. It took effect at Mar 23, 2011, 5:00 AM PDT. It was in force for 26 hr.

The area

The counties it named.

The facts

Issued
Mar 22, 2011, 3:25 AM PDT (10:25 UTC)
In effect from
Mar 23, 2011, 5:00 AM PDT
Expired
Mar 24, 2011, 7:00 AM PDT
In force
26 hr
Issued by
NWS Sacramento, CA

The text

As transmitted, in the capitals the NWS used until 2016.

813 
WWUS76 KSTO 221025
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
325 AM PDT TUE MAR 22 2011

...MORE STRONG WINDS FOR THE INTERIOR OF NORTHERN CALIFORNIA LATE
TONIGHT AND WEDNESDAY...

.ANOTHER STRONG WEATHER SYSTEM FROM THE PACIFIC WILL AFFECT THE
REGION TONIGHT AND WEDNESDAY BRINGING ANOTHER ROUND OF STRONG
WINDS TO THE CENTRAL VALLEY AND FOOTHILLS. WHILE THE WINDS WITH
THIS NEXT SYSTEM ARE NOT EXPECTED TO BE AS STRONG AS THOSE
EXPERIENCED LAST WEEKEND...THEY WILL BE STRONG ENOUGH TO RESULT IN
DIFFICULT DRIVING CONDITIONS AND POSSIBLY BRING DOWN WEAKENED
TREES LEADING TO POWER OUTAGES.

CAZ015>019-064-066-067-230000-
/O.NEW.KSTO.WI.Y.0015.110323T0700Z-110324T0100Z/
NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY-
SOUTHERN SACRAMENTO VALLEY-CARQUINEZ STRAIT AND DELTA-
NORTHERN SAN JOAQUIN VALLEY-CLEAR LAKE/SOUTHERN LAKE COUNTY-
NORTHEAST FOOTHILLS/SACRAMENTO VALLEY-MOTHERLODE-
INCLUDING THE CITIES OF...REDDING...CHICO...STOCKTON...MODESTO...
LAKEPORT...PARADISE...GRASS VALLEY
325 AM PDT TUE MAR 22 2011

...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM PDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND
ADVISORY FOR THE SACRAMENTO VALLEY...CARQUINEZ STRAIT AND DELTA...
AND NORTHERN SAN JOAQUIN VALLEY AND SURROUNDING FOOTHILLS
INCLUDING SOUTHERN LAKE COUNTY...WHICH IS IN EFFECT FROM MIDNIGHT
TONIGHT TO 6 PM PDT WEDNESDAY.

* WINDS: INCREASING SOUTHERLY WINDS 20 TO 30 MPH WITH GUSTS OF 40
  TO 50 MPH POSSIBLE.

* TIMING: LATE TONIGHT AND WEDNESDAY.

* LOCATIONS INCLUDE: REDDING...CHICO...YUBA CITY...SACRAMENTO...
  FAIRFIELD...VACAVILLE...STOCKTON...MODESTO...PARADISE...GRASS
  VALLEY...LAKEPORT.

* IMPACTS: DOWNED TREES LIMBS AND POSSIBLE POWER OUTAGES.
  DIFFICULT DRIVING CONDITIONS ESPECIALLY FOR SMALL CARS AND HIGH
  PROFILE VEHICLES. LOOSE OBJECTS SHOULD BE TIED DOWN OR BROUGHT
  INSIDE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 25 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES AND SMALL CARS. USE EXTRA CAUTION.

&&

$$
4 follow-up statements
060 
WWUS76 KSTO 222230
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
330 PM PDT TUE MAR 22 2011

...MORE STRONG WINDS FOR THE INTERIOR OF NORTHERN CALIFORNIA LATE
TONIGHT AND WEDNESDAY...

.ANOTHER STRONG WEATHER SYSTEM FROM THE PACIFIC WILL AFFECT THE
REGION TONIGHT AND WEDNESDAY BRINGING ANOTHER ROUND OF STRONG
WINDS TO THE CENTRAL VALLEY AND FOOTHILLS. WHILE THE WINDS WITH
THIS NEXT SYSTEM ARE NOT EXPECTED TO BE AS STRONG AS THOSE
EXPERIENCED LAST WEEKEND...THEY WILL BE STRONG ENOUGH TO RESULT
IN DIFFICULT DRIVING CONDITIONS AND POSSIBLY BRING DOWN WEAKENED
TREES LEADING TO POWER OUTAGES.

CAZ015>019-064-066-067-231200-
/O.EXT.KSTO.WI.Y.0015.110323T1200Z-110324T0000Z/
NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY-
SOUTHERN SACRAMENTO VALLEY-CARQUINEZ STRAIT AND DELTA-
NORTHERN SAN JOAQUIN VALLEY-CLEAR LAKE/SOUTHERN LAKE COUNTY-
NORTHEAST FOOTHILLS/SACRAMENTO VALLEY-MOTHERLODE-
INCLUDING THE CITIES OF...REDDING...CHICO...STOCKTON...MODESTO...
LAKEPORT...PARADISE...GRASS VALLEY
330 PM PDT TUE MAR 22 2011

...WIND ADVISORY NOW IN EFFECT FROM 5 AM TO 5 PM PDT WEDNESDAY...

THE WIND ADVISORY IS NOW IN EFFECT FROM 5 AM TO 5 PM PDT
WEDNESDAY. 

* WINDS: SOUTHERLY WINDS 20 TO 30 MPH WITH GUSTS UP TO 45 MPH.

* TIMING: WEDNESDAY.

* LOCATIONS INCLUDE: THE SACRAMENTO VALLEY...NORTHERN SAN JOAQUIN
  VALLEY AND SIERRA FOOTHILLS.

* IMPACTS: POSSIBLE DOWNED TREES AND POWER OUTAGES. DIFFICULT
  DRIVING CONDITIONS ESPECIALLY FOR SMALL CARS AND HIGH PROFILE
  VEHICLES. LOOSE OBJECTS SHOULD BE TIED DOWN OR BROUGHT INSIDE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS ABOVE 40 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES AND SMALL CARS. USE EXTRA CAUTION.

&&

$$

DANG
537 
WWUS76 KSTO 231008
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
308 AM PDT WED MAR 23 2011

...MORE STRONG WINDS FOR THE INTERIOR OF NORTHERN CALIFORNIA...


.ANOTHER WEATHER SYSTEM FROM THE PACIFIC WILL AFFECT THE REGION
TODAY BRINGING ANOTHER ROUND OF GUSTY WINDS TO THE CENTRAL VALLEY
AND FOOTHILLS. WHILE THE WINDS WITH THIS SYSTEM ARE NOT EXPECTED
TO BE AS STRONG AS THOSE EXPERIENCED LAST WEEKEND...THEY WILL BE
STRONG ENOUGH TO RESULT IN DIFFICULT DRIVING CONDITIONS AND
POSSIBLY BRING DOWN WEAKENED TREES LEADING TO POWER OUTAGES. A
MUCH STRONGER SYSTEM IS EXPECTED TO ARRIVE THURSDAY MORNING WHICH
COULD LEAD TO NUMEROUS DOWNED TREES AND POWER OUTAGES.

CAZ015>019-064-066-067-232315-
/O.NEW.KSTO.HW.A.0002.110324T1200Z-110325T0000Z/
/O.EXT.KSTO.WI.Y.0015.110323T1200Z-110323T2200Z/
NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY-
SOUTHERN SACRAMENTO VALLEY-CARQUINEZ STRAIT AND DELTA-
NORTHERN SAN JOAQUIN VALLEY-CLEAR LAKE/SOUTHERN LAKE COUNTY-
NORTHEAST FOOTHILLS/SACRAMENTO VALLEY-MOTHERLODE-
INCLUDING THE CITIES OF...REDDING...CHICO...STOCKTON...MODESTO...
LAKEPORT...PARADISE...GRASS VALLEY
308 AM PDT WED MAR 23 2011

...WIND ADVISORY NOW IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON...
...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY
AFTERNOON. THE WIND ADVISORY IS NOW IN EFFECT UNTIL 3 PM PDT THIS
AFTERNOON. 

* WINDS: SOUTHERLY WINDS 15 TO 30 MPH WITH GUSTS UP TO 35 MPH THIS
  MORNING WILL DECREASE THIS AFTERNOON. THERE IS THE POTENTIAL FOR
  STRONG WINDS ON THURSDAY...SIMILAR TO WHAT OCCURRED LAST WEEKEND
  WITH THE STRONGEST WIND GUSTS BETWEEN 50 AND 65 MPH.

* TIMING: THIS MORNING THROUGH EARLY AFTERNOON...WITH MUCH
  STRONGER WINDS EXPECTED ON THURSDAY.

* LOCATIONS INCLUDE: THE SACRAMENTO VALLEY...NORTHERN SAN JOAQUIN
  VALLEY...FOOTHILLS INCLUDING SOUTHERN LAKE COUNTY.

* IMPACTS: POSSIBLE DOWNED TREES AND POWER OUTAGES. DIFFICULT
  DRIVING CONDITIONS ESPECIALLY FOR SMALL CARS AND HIGH PROFILE
  VEHICLES. LOOSE OBJECTS SHOULD BE TIED DOWN OR BROUGHT INSIDE.
  THE GREATEST IMPACTS ARE EXPECTED TO OCCUR ON THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES AND SMALL CARS. USE EXTRA CAUTION.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

BARUFFALDI
333 
WWUS76 KSTO 232208
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
308 PM PDT WED MAR 23 2011

...MORE STRONG WINDS FOR THE INTERIOR OF NORTHERN CALIFORNIA...

.A STRONGER WEATHER SYSTEM WILL BRING STRONG AND GUSTY WINDS
TONIGHT INTO THURSDAY. THE WINDS ON THURSDAY ARE EXPECTED TO BE
SIMILIAR TO THE WINDS LAST SATURDAY NIGHT AND SUNDAY MORNING. THESE
WILL RESULT IN DIFFICULT DRIVING CONDITIONS AND COULD POSSIBLY
LEAD TO NUMEROUS DOWNED TREES AND POWER OUTAGES.

CAZ016>019-064-066-067-241300-
/O.EXP.KSTO.WI.Y.0015.000000T0000Z-110323T2200Z/
/O.UPG.KSTO.HW.A.0002.110324T1200Z-110325T0000Z/
/O.NEW.KSTO.HW.W.0002.110324T1200Z-110325T0000Z/
CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY-
CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY-
CLEAR LAKE/SOUTHERN LAKE COUNTY-
NORTHEAST FOOTHILLS/SACRAMENTO VALLEY-MOTHERLODE-
INCLUDING THE CITIES OF...CHICO...STOCKTON...MODESTO...LAKEPORT...
PARADISE...GRASS VALLEY
308 PM PDT WED MAR 23 2011

...HIGH WIND WARNING IN EFFECT FROM 5 AM TO 5 PM PDT THURSDAY...
...WIND ADVISORY WILL EXPIRE AT 3 PM PDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 5 AM TO 5 PM PDT THURSDAY. THE
WIND ADVISORY WILL EXPIRE AT 3 PM PDT THIS AFTERNOON. 


* WINDS: SOUTHEAST TO SOUTH WINDS OF 20 TO 35 MPH WITH GUSTS UP TO 70
  MPH.

* TIMING: THE STRONGEST WINDS ARE EXPECTED IN THE MORNING AND WILL
  DECREASE IN THE LATE AFTERNOON.

* LOCATIONS INCLUDE: SACRAMENTO...STOCKTON...MODESTO...CHICO...
  PARADISE...GRASS VALLEY...LAKEPORT

* IMPACTS: POSSIBLE DOWNED TREES AND POWER OUTAGES. DIFFICULT
  DRIVING CONDITIONS ESPECIALLY FOR SMALL CARS AND HIGH PROFILE
  VEHICLES. LOOSE OBJECTS SHOULD BE TIED DOWN OR BROUGHT INSIDE. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY
DAMAGE.

&&

$$

CAZ015-241300-
/O.UPG.KSTO.HW.A.0002.110324T1200Z-110325T0000Z/
/O.NEW.KSTO.HW.W.0002.110324T1200Z-110325T0000Z/
/O.EXT.KSTO.WI.Y.0015.000000T0000Z-110324T1200Z/
NORTHERN SACRAMENTO VALLEY-
INCLUDING THE CITY OF...REDDING
308 PM PDT WED MAR 23 2011

...WIND ADVISORY NOW IN EFFECT UNTIL 5 AM PDT THURSDAY...
...HIGH WIND WARNING IN EFFECT FROM 5 AM TO 5 PM PDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 5 AM TO 5 PM PDT THURSDAY. THE
WIND ADVISORY IS NOW IN EFFECT UNTIL 5 AM PDT THURSDAY FOR THE
NORTHERN SACRAMENTO VALLEY. 


* WINDS: SOUTHERLY WINDS 20 TO 30 MPH WITH GUSTS UP TO 50 MPH ARE
  EXPECTED TONIGHT AND THEN INCREASE TO 25 TO 35 MPH WITH GUSTS UP
  TO 70 MPH THURSDAY MORNING.

* TIMING: WINDS WILL INCREASE EARLY THURSDAY MORNING AND THEN
  DECREASE IN THE AFTERNOON.

* LOCATIONS INCLUDE: REDDING AND RED BLUFF 

* IMPACTS: POSSIBLE DOWNED TREES AND POWER OUTAGES. DIFFICULT
  DRIVING CONDITIONS ESPECIALLY FOR SMALL CARS AND HIGH PROFILE
  VEHICLES. LOOSE OBJECTS SHOULD BE TIED DOWN OR BROUGHT INSIDE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES AND SMALL CARS. USE EXTRA
CAUTION.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. GUSTS OF 58 MPH OR MOR-E CAN LEAD TO PROPERTY
DAMAGE.

&&

$$
HSO/CKP
220 
WWUS76 KSTO 241017
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
317 AM PDT THU MAR 24 2011

...MORE STRONG WINDS FOR THE INTERIOR OF NORTHERN CALIFORNIA...

.A STRONG WEATHER SYSTEM WILL BRING STRONG AND GUSTY WINDS
TODAY. THE WINDS TODAY ARE EXPECTED TO BE SIMILAR TO THE WINDS
LAST SATURDAY NIGHT AND SUNDAY MORNING. THESE WILL RESULT IN
DIFFICULT DRIVING CONDITIONS AND WILL LEAD TO NUMEROUS DOWNED
TREES AND POWER OUTAGES.

CAZ015-242300-
/O.EXT.KSTO.HW.W.0002.110324T1400Z-110325T0000Z/
/O.EXT.KSTO.WI.Y.0015.000000T0000Z-110324T1400Z/
NORTHERN SACRAMENTO VALLEY-
INCLUDING THE CITY OF...REDDING
317 AM PDT THU MAR 24 2011

...WIND ADVISORY NOW IN EFFECT UNTIL 7 AM PDT THIS MORNING...
...HIGH WIND WARNING NOW IN EFFECT FROM 7 AM THIS MORNING TO 5 PM
PDT THIS AFTERNOON...

THE HIGH WIND WARNING IS NOW IN EFFECT FROM 7 AM THIS MORNING TO
5 PM PDT THIS AFTERNOON. THE WIND ADVISORY IS NOW IN EFFECT UNTIL
7 AM PDT THIS MORNING. 

* WINDS: SOUTHERLY WINDS 20 TO 35 MPH WITH GUSTS UP TO 50 MPH ARE
  EXPECTED THIS MORNING AND WILL THEN INCREASE TO 25 TO 40 MPH
  WITH GUSTS 45 TO 55 MPH. LOCALLY GUSTS UP TO 70 MPH BY LATE
  MORNING AND EARLY AFTERNOON.

* TIMING: WINDS WILL INCREASE THIS MORNING AND THEN DECREASE IN
  THE LATE AFTERNOON HOURS.

* LOCATIONS INCLUDE: REDDING AND RED BLUFF

* IMPACTS: POSSIBLE DOWNED TREES AND POWER OUTAGES. DIFFICULT 
  DRIVING CONDITIONS ESPECIALLY FOR SMALL CARS AND HIGH 
  PROFILE VEHICLES. LOOSE OBJECTS SHOULD BE TIED DOWN OR 
  BROUGHT INSIDE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 MPH ARE
EXPECTED AND OR GUSTS GREATER THAN 40 MPH. WINDS THIS STRONG 
CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES
AND SMALL CARS. USE EXTRA CAUTION.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY
DAMAGE.

&&

$$

CAZ016>019-064-066-067-242300-
/O.EXT.KSTO.HW.W.0002.110324T1400Z-110325T0000Z/
CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY-
CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY-
CLEAR LAKE/SOUTHERN LAKE COUNTY-
NORTHEAST FOOTHILLS/SACRAMENTO VALLEY-MOTHERLODE-
INCLUDING THE CITIES OF...CHICO...STOCKTON...MODESTO...LAKEPORT...
PARADISE...GRASS VALLEY
317 AM PDT THU MAR 24 2011

...HIGH WIND WARNING NOW IN EFFECT FROM 7 AM THIS MORNING TO 5 PM
PDT THIS AFTERNOON...

THE HIGH WIND WARNING IS NOW IN EFFECT FROM 7 AM THIS MORNING TO
5 PM PDT THIS AFTERNOON. 

* WINDS: SOUTHEAST TO SOUTH WINDS OF 20 TO 40 MPH WITH GUSTS 45
  TO 55 MPH. LOCAL GUSTS UP TO 70 MPH.

* TIMING: THE STRONGEST WINDS ARE EXPECTED IN MID TO LATE MORNING
  HOURS THROUGH EARLY AFTERNOON. THE WINDS WILL DECREASE IN THE
  LATE AFTERNOON.

* LOCATIONS INCLUDE: SACRAMENTO...STOCKTON...MODESTO...CHICO... 
  PARADISE...GRASS VALLEY...LAKEPORT

* IMPACTS: POSSIBLE DOWNED TREES AND POWER OUTAGES. DIFFICULT 
  DRIVING CONDITIONS ESPECIALLY FOR SMALL CARS AND HIGH 
  PROFILE VEHICLES. LOOSE OBJECTS SHOULD BE TIED DOWN OR 
  BROUGHT INSIDE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY
DAMAGE.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Mar 21, 10:15 PM PDT, 5 hours 10 minutes earlier.

Area forecast discussion, Mar 21, 10:15 PM PDT, 5 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SACRAMENTO CA
1015 PM PDT MON MAR 21 2011

.DISCUSSION...
UPPER TROF AXIS THAT BROUGHT THE PRECIP TODAY IS SHIFTING EWD AND
INTO NV AND THE PRECIP OVER INTERIOR NORCAL IS WINDING DOWN. FOR THE
MOST PART...JUST SCATTERED SHOWERS OVER THE W SLOPE SIERNEV...
WINDING DOWN OVERNIGHT. THE NWS DID A SITE SURVEY AROUND THE MAXWELL
AREA...AND SEVERAL EYEWITNESSES REPORTED A BRIEF TORNADO TOUCHDOWN
IN A RURAL AREA W OF MAXWELL AFTER 3 PM.

THERE WILL BE PARTIAL CLEARING THIS EVENING FROM W TO E IN THE WAKE
OF THE TROF AXIS MOVING INTO NV AND THE NEXT SHORT WAVE/VORT MAX
MOVING TO NEAR 130W. THE LEADING EDGE OF THE CLOUD COVER IS
APPROACHING THE CA COAST AND WILL BE MOVING INLAND OVERNITE. SO
AFTER PARTIAL CLEARING THIS EVENING...CLOUDS SHOULD INCREASE LATER
TONIGHT WITH RAIN SPREADING EWD OVER NORCAL TUE AFTERNOON AND
EVENING. ISENTROPIC ANALYSIS INDICATES SOME PRECIP MAY DEVELOP IN
THE LOW CONDENSATION PRESSURE DEFICIT AREA OVER THE NRN MTNS TUE
AFTERNOON...OTHERWISE BUFKIT DATA INDICATES THE PRECIP WILL HOLD OFF
UNTIL TUE AFTERNOON OR EVENING AT THE BUFKIT SITES.

THIS WILL BE THE START OF ANOTHER ACTIVE WX PATTERN THIS WEEK.
   JHM

.PREVIOUS SHORT TERM DISCUSSION...

YET ANOTHER ACTIVE WEEK THIS WEEK. MAIN CONCERNS WILL BE WITH
STORM SYSTEMS TUESDAY NIGHT THROUGH WEDNESDAY AND THURSDAY /
THURSDAY NIGHT. HARD TO EVEN FIND A LET UP ON WEDNESDAY BETWEEN THE
MAIN ENERGY OF THESE 2 SYSTEMS. THESE STORMS WILL BRING HEAVY SNOW TO
THE MOUNTAINS AND RAIN AND WIND TO THE VALLEY. URBAN AND SMALL
STREAM FLOODING WILL ONCE AGAIN BE AN ISSUE.

TONIGHT...A FEW SHOWERS AND ISOLATED THUNDERSTORMS HAVE DEVELOPED
THIS AFTERNOON. SMALL HAIL HAS BEEN REPORTED IN THEM IN THE LODI
AND STOCKTON AREAS. WOULD EXPECT ANOTHER ROUND OF SHOWERS TO
DEVELOP YET AGAIN LATER THIS AFTERNOON AND EARLY EVENING FURTHER
WEST AS ANOTHER WEAKER UPPER WAVE AND ASSOCIATED LOW LEVEL FRONT
PUSH ACROSS THE AREA. WILL KEEP SOME MENTION OF THUNDERSTORMS IN
THE FORECAST FOR THE EVENING HOURS. THINGS SHOULD SETTLED DOWN
AFTER SUNSET.

TUESDAY THROUGH WEDNESDAY...THE NEXT STORM SYSTEM BEGINS TO MOVE
INTO THE AREA. MAIN ENERGY FROM THIS SYSTEM LOOKS TO HOLD OFF
UNTIL TUESDAY NIGHT. GOOD WARM AIR ADVECTION AHEAD OF THE
SYSTEM...AS WELL AS A NICE CONVERGENT DIVERGENCE COUPLET AS UPPER
LOW DEEPENS OFF THE COAST. THIS WILL INCREASE LOW LEVEL WINDS AND
FORMS SURFACE LOW OFF COAST. AT THIS TIME...LOW LEVEL WINDS AND
PRESSURE GRADIENT LOOK TO BE WELL BELOW WARNING CRITERIA WILL BE
PROBABLY GET INTO THE ADVISORY AREA OVERNIGHT SO WE ARE TRENDING
WINDS UP TO THIS AREA. CURRENT WINTER STORM WATCH LOOKS LIKE A
GOOD CALL AND WILL KEEP IT THIS WAY AS WE HAVE PLENTY OF TIME TO
UPGRADE TONIGHT. HAVE TWEAKED THE WATCH IN ZONE 13 IN THE NORTH
WHICH WILL PROBABLY SEE SNOW LEVELS DOWN TO AROUND 1500 FEET. WILL
LOWER THE WATCH TO 2000 FEET FOR THE MORE SIGNIFICANT
ACCUMULATIONS. ELSEWHERE...THE SNOW LEVEL LOOKS LIKE A GOOD BET TO
BE ABOVE 3000 FEET WITH THE HEAVIEST SNOWS ABOVE 6000 FEET. FOR
LOWER ELEVATIONS WE WILL BE ISSUING A FLOOD WATCH FOR URBAN AND
SMALL STREAMS WITH THE SATURATED SOILS AND ALREADY HIGH LEVEL OF
AREA RIVER...CREEKS AND STREAMS.

WEDNESDAY NIGHT...WE MIGHT SEE A WINDOW OF LESSER ACTIVITY BUT
TIMING MAY CHANGE THIS.

THURSDAY...YET ANOTHER PRETTY STRONG STORM SYSTEM WITH OVERALL
DYNAMICS LOOKING FAIRLY SIMILAR TO THE WEEKEND STRONGER WIND STORM
IS ON TRACK. GIVEN CURRENT STRENGTH ANOTHER ROUND OF HEAVY SNOW IN
THE MOUNTAINS AND WINDY VALLEY CONDITIONS IS ON TRACK. THE CURRENT
WINTER STORM WATCH COVERS THIS AND THE NEWLY ISSUED FLOOD WATCH
WILL EXTEND OUT TO CATCH THIS SYSTEM AS WELL. RASCH

.EXTENDED DISCUSSION (FRIDAY THROUGH MONDAY)

DECREASING SHOWERS FRIDAY AS THE SYSTEM SHIFTS EAST AND WEAK SHORT
WAVE RIDGING MOVES ONSHORE. THIS WILL BE SHORT LIVED AS ANOTHER
PACIFIC STORM IMPACTS THE CWA OVER THE WEEKEND. THE OPER GFS/GEM
MOVE THE SYSTEM THROUGH SATURDAY INTO SATURDAY EVENING WHILE THE
ECMWF-HIRES IS ABOUT 12 HOURS SLOWER. BOTH MODELS SUGGESTING A
WEAKER SYSTEM THAN THE PREVIOUS STORM WITH THE HIGHER QPF IN THE
VALLEY BEING NORTH OF INTERSTATE 80. FORECAST DECREASES POPS INTO
SUNDAY AS EVEN THE SLOWER ECMWF-HIRES DECREASES PRECIP OVER THE
SOUTHERN TWO-THIRDS OF THE FORECAST AREA SUNDAY. GREATER MODEL
DISCREPANCY EXISTS EARLY NEXT WEEK AS THE OPER-GFS LIFTS THE STORM
TRACK FARTHER NORTH WHILE THE GEM/ECMWF KEEP THE STORM TRACK INTO
NORCAL. WILL LEAN TOWARDS CLIMO POPS NEAR THE END OF THE EXTENDED
FORECAST PERIOD.

&&

.AVIATION...

WESTERLY FLOW ALOFT IN TRANSITION PERIOD BETWEEN UPPER TROFS FOR
NEXT 24HRS.  FOR CNTRL VLY...SOUTHEASTERLY SURFACE FLOW AND MAINLY
VFR CONDS THRU 00Z WED WITH PERIODS OF MVFR/IFR IN ISOLATED -SHRA.
OVER SIERNEV... AREAS OF IFR/LIFR CONDS WITH ISOLATED -SHSN THRU
FORECAST PERIOD.  NXT UPPER TROF WILL BEGIN TO IMPACT NORCAL BY 04Z
WED SPREADING MVFR/IFR CIGS AND PRECIPITATION OVER REGION.

&&

.STO WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WATCH FROM TUESDAY EVENING THROUGH LATE THURSDAY
NIGHT ABOVE 3000 FEET FOR THE BURNEY BASIN / EASTERN SHASTA
COUNTY...MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE
COUNTY...WEST SLOPE NORTHERN SIERRA NEVADA...WESTERN PLUMAS
COUNTY/LASSEN PARK.

FLOOD WATCH FROM TUESDAY EVENING THROUGH LATE THURSDAY NIGHT
CARQUINEZ STRAIT AND DELTA...CENTRAL SACRAMENTO VALLEY...CLEAR
LAKE/SOUTHERN LAKE COUNTY...MOTHERLODE...NORTHEAST
FOOTHILLS/SACRAMENTO VALLEY...NORTHERN SACRAMENTO VALLEY...
NORTHERN SAN JOAQUIN VALLEY...SOUTHERN SACRAMENTO VALLEY.

WINTER STORM WATCH FROM TUESDAY EVENING THROUGH LATE THURSDAY
NIGHT ABOVE 2000 FEET FOR THE SHASTA LAKE AREA / NORTHERN SHASTA
COUNTY.

&&
Hazardous weather outlook, Mar 21, 5:45 AM PDT, 21 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SACRAMENTO CA
545 AM PDT MON MAR 21 2011

CAZ013>019-063-064-066>069-221400-
SHASTA LAKE AREA/NORTHERN SHASTA COUNTY-
BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY-
CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY-
CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY-
MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES-
CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE-
EAST FOOTHILLS/NORTH SACRAMENTO VALLEY-
WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA-
545 AM PDT MON MAR 21 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA.

.DAY ONE...TODAY

SHOWERS AND A FEW THUNDERSTORMS WILL BE POSSIBLE ACROSS THE REGION
TODAY...OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN... TUESDAY THROUGH SUNDAY

ANOTHER SERIES OF STRONG WEATHER SYSTEMS WILL MOVE THROUGH THE
REGION LATER IN THE WEEK BRINGING HEAVY SNOW AND STRONG WINDS TO THE
MOUNTAINS ALONG WITH RAIN AND GUSTY WINDS AT THE LOWER ELEVATIONS.

* WINTER STORM WATCH.........SEE WWUS46 KSTO - WSWSTO FOR DETAILS *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS TO THEIR LOCAL NATIONAL WEATHER SERVICE OFFICE.

THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT
(LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/STO

In the hours before

Local storm report, Mar 21, 10:13 PM PDT, 5 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SACRAMENTO CA
1013 PM PDT MON MAR 21 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 PM     HAIL             3 N MAXWELL             39.32N 122.19W
03/21/2011  M1.25 INCH       COLUSA             CA   PUBLIC

&&
Local storm report, Mar 21, 10:20 PM PDT, 5 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SACRAMENTO CA
1020 PM PDT MON MAR 21 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0307 PM     TORNADO          12 N WILLIAMS           39.33N 122.14W
03/21/2011                   COLUSA             CA   PUBLIC

            NWS SURVEY. BRIEF TOUCHDOWN IN FIELD. EF0 - NO DAMAGE.

0310 PM     HAIL             3 N MAXWELL             39.32N 122.19W
03/21/2011  M1.25 INCH       COLUSA             CA   PUBLIC

0520 PM     HAIL             GRANITE BAY             38.75N 121.14W
03/21/2011  E0.25 INCH       PLACER             CA   PUBLIC

            PEA-SIZED HAIL ACCUMULATING 1 TO 2 INCHES DEEP.

&&

The office that day

Everything else NWS Sacramento, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 21, 5:16 PM PDTSpecial Weather StatementSTOPlacer59 min
Mar 21, 5:25 PM PDTSpecial Weather StatementSTOPlacer50 min
Mar 22, 3:55 AM PDTWinter Storm WarningSTO5 days
Mar 22, 9:22 AM PDTRiver Flood WarningSTOTehama66 hr
Mar 22, 9:41 AM PDTRiver Flood WarningSTOSolano, Yolo25 hr

Nearby

Wind Advisories in California, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.